Substance Abuse

What to do in case of...

                                    ...overdose on drugs or alcohol

CALL 911 or Emergency Room:    

                                         St. John’s Hospital  -  885-2115 
                                         Cox  Center South  -  875-2823 
                                         Cox  Center North  -  269-3193

     Do not leave the person alone. Turn the victim on his/her side
to prevent choking in case of vomiting.

     If you live in a residence hall tell a staff member that there is an emergency

     WARNING SIGNS OF ACUTE ALCOHOL POISONING:  
     (Do not wait for all the signs to be present)

  • person is unconscious or semiconscious.

  • person has cold, clammy, pale or bluish skin

  • slow breathing (less than 8 breaths per minute)

  • irregular breathing (10 seconds or more between breaths)

  • no response to pinching the skin

  • vomiting while passed out, and not waking after vomiting

  • seizures

 

 IF ANY OF THE ABOVE SYMPTOMS EXIST, CALL 911!!!

 

If you have any difficulty coping after the emergency, contact the Counseling and Testing Center.

 

SoBEAR 

SoBEAR: Bears in Recovery is a student-led group dedicated to assisting students as they live a life in recovery.  SoBEAR provides students with 12 step support group meetings, alternative sober activities, service work/community engagement, and a positive presence on the University campus as well as a safe and nonjudgemental community.  For more information, click here

 

Click for information on:  

Alcohol and Drug Information 

Impact of Alcohol and Drug Abuse on Families

Alcohol and Drug Use While Pregnant